Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 8, NWS Fort Worth, TX

April 28, 2006Denton County, Tarrant County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 28, 2006, 9:54 PM CDT for Denton County, Tarrant County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2006, 9:54 PM CDT (02:54 UTC)
Expired
Apr 28, 2006, 10:45 PM CDT
In force
51 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Denton County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 6:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 532 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
532 m²/s²
0-3 km storm-relative helicity
752 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 290254
TORFWD
TXC121-439-290345-
/O.NEW.KFWD.TO.W.0008.060429T0254Z-060429T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
954 PM CDT FRI APR 28 2006

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN DENTON COUNTY IN NORTH CENTRAL TEXAS
  NORTHERN TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1045 PM CDT

* AT 953 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO NEAR BRIAR...MOVING EAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  PECAN ACRES BY 1000 PM
  HASLET AND JUSTIN BY 1010 PM
  NORTHLAKE BY 1015 PM
  ROANOKE AND TROPHY CLUB BY 1020 PM
  DOUBLE OAK...SOUTHLAKE AND BARTONVILLE BY 1025 PM
  FLOWER MOUND BY 1030 PM

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR
NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
AM SATURDAY MORNING FOR CENTRAL TEXAS.

LAT...LON 3314 9737 3300 9737 3299 9752 3283 9754
      3284 9703 3318 9704

$$
1 follow-up statement
000 
WWUS54 KFWD 290325
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1022 PM CDT FRI APR 28 2006

TXC439-290332-
/O.CAN.KFWD.TO.W.0008.000000T0000Z-060429T0345Z/
TARRANT TX-
1022 PM CDT FRI APR 28 2006

...THE TORNADO WARNING FOR TARRANT COUNTY HAS BEEN CANCELLED...

THE STRONGEST ROTATION ASSOCIATED WITH THE STORM HAS MOVED INTO 
DENTON COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING 
FOR NORTH CENTRAL TEXAS.

LAT...LON 3323 9739 3300 9739 3300 9701 3333 9700

$$

TXC121-290345-
/O.CON.KFWD.TO.W.0008.000000T0000Z-060429T0345Z/
DENTON TX-
1022 PM CDT FRI APR 28 2006

...A TORNADO WARNING CONTINUES UNTIL 1045 PM CDT FOR WESTERN DENTON
COUNTY...

AT 1020 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A 
DEVELOPING TORNADO 3 MILES NORTHWEST OF ALLIANCE AIRPORT.  POWER 
FLASHES HAVE BEEN REPORTED BY SPOTTERS IN THIS AREA.  THIS 
DEVELOPING TORNADO WAS MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  KRUM BY 1030 PM
  DENTON BY 1035 PM 
  CROSS ROADS BY 1045 PM

THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR 
NORTH CENTRAL TEXAS.

LAT...LON 3323 9739 3300 9739 3300 9701 3333 9700

$$

DUNN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 8:53 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 28, 8:53 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
853 PM CDT FRI APR 28 2006

.UPDATE...
OVERALL...THE CURRENT FORECAST APPEARS TO HAVE THINGS WELL IN
HAND...BUT WILL MAKE MINOR CHANGES TO THE FIRST PERIOD TO ACCOUNT
FOR CURRENT CONVECTIVE TRENDS.  CATEGORICAL POPS WILL BE CONTINUED
FOR ALL BUT THE FAR SOUTHEAST COUNTIES OF THE FORECAST AREA THROUGH
06Z...WITH HIGH POPS EXPANDED TO ENCOMPASS THE ENTIRE REGION FROM
06Z-12Z.  OTHERWISE...REMAINDER OF THE FORECAST ELEMENTS APPEAR TO
BE ON TRACK AT THIS TIME.

65/DD

&&

.DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN HALF
TO TWO THIRDS OF NORTH TEXAS THROUGH THE REST OF THE AFTERNOON...WITH
3/4 INCH HAIL...60 MPH WINDS..AND HEAVY RAIN BEING THE MAIN
THREATS. CAPES REMAIN BORDERLINE AT THIS TIME. HOWEVER...WE MUST
KEEP AN EYE ON THE STORMS DEVELOPING ALONG THE DRYLINE IN WEST
TEXAS THIS AFTERNOON. THESE STORMS WILL MOVE NORTHEAST INTO THIS
EVENING...AND WILL HAVE THE POTENTIAL TO PRODUCE FOR LARGER HAIL
AND DAMAGING WINDS. SHEAR SHOULD BE SUFFICIENT FOR A FEW TORNADOES...
MAINLY ACROSS THE WEST. HAVE KEPT HIGH POPS...80 TO 100
PERCENT...ACROSS MOST OF THE FORECAST AREA FOR TONIGHT. AS THE UPPER
LOW OVER SOUTHERN NEW MEXICO THIS AFTERNOON MOVES EAST AND
NORTHEAST....PRECIPITATION SHOULD COME TO AN END FROM WEST TO WEST
LATE TONIGHT INTO SATURDAY MORNING. WITH THE UPPER LOW SLIDING
ACROSS SOUTHERN KANSAS SATURDAY...WE MAY SEE SOME STORMS REDEVELOP
IN THE AFTERNOON ACROSS THE NORTH AND EAST...SO HAVE KEPT 20-30
PERCENT POPS THROUGH THE AFTERNOON. SUNDAY WILL BE DRY. THE UPPER
FLOW BECOMES MORE WEST/NORTHWESTERLY ON MONDAY...ALLOWING A SHORT
WAVE AND SURFACE COLD FRONT TO MOVE INTO NORTH TEXAS LATE MONDAY AND
MONDAY NIGHT. THIS WILL BRING US ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS. AN UNSTABLE PATTERN WILL CONTINUE FOR THE REST OF THE
WEEK WITH A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  77  57  86 / 100  30  10  10
WACO, TX              63  79  55  86 / 100  40  10  10
PARIS, TX             63  72  51  81 / 100  70  20   0
DENTON, TX            60  76  53  85 / 100  30  10  10
MCKINNEY, TX          62  72  51  82 / 100  40  10  10
DALLAS, TX            64  76  57  83 / 100  40  10  10
TERRELL, TX           62  74  53  84 / 100  40  10  10
CORSICANA, TX         66  77  56  82 / 100  60  10  10
TEMPLE, TX            65  80  57  88 /  90  30  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 PM FRIDAY FOR TXZ100-TXZ101-TXZ115-TXZ129.

&&

/58
Hazardous weather outlook, Apr 28, 5:20 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT FRI APR 28 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
520 PM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF NORTH
TEXAS THROUGH TONIGHT.

A 60 MILE WIDE COMPLEX OF THUNDERSTORMS HAS MOVED SLOWLY NORTH FROM
AN EAST-WEST LINE NEAR THE DALLAS FORT WORTH AREA...TO A LINE FROM
JACKSBORO TO SULPHUR SPRINGS. THUNDERSTORMS WITH MODERATE TO HEAVY
RAINFALL...AND SMALL HAIL WILL OCCUR WITH THESE STORMS. SOME MINOR
FLOODING IS POSSIBLE.

FURTHER SOUTH...A SLOWLY NORTHWARD MOVING WARM FRONT EXTENDED FROM
SAN ANGELO TO HILLSBORO...AND PALESTINE. IF THUNDERSTORMS DEVELOP
ALONG THE WARM FRONT...AND MOVE EASTERLY ON A COURSE NEAR THE WARM
FRONT...THE STORMS COULD BECOME SUPERCELLS.  THIS WOULD RESULT IN A
LOCALIZED THREAT OF VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY
A TORNADO OR TWO THROUGH THE EVENING. THUS...THE AREA NEAR THE WARM
FRONT CONSTITUTES A LOCALIZED MODERATE RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL CONTINUE SATURDAY MORNING IN THE EASTERN PORTIONS
AS THE STORM COMPLEX EXITS THE REGION. THUNDERSTORMS CHANCES WILL
END FROM WEST TO EAST SATURDAY AFTERNOON AND EVENING. THE MAIN
THREATS WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL.

THERE IS A CHANCE OF THUNDERSTORMS IN THE MONDAY THROUGH THURSDAY
PERIOD OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTH TEXAS TONIGHT.

26

In the hours before

Local storm report, Apr 28, 9:11 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT FRI APR 28 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     GAINESVILLE             33.64N  97.15W
04/28/2006                   COOKE              TX   EMERGENCY MNGR

            INTERSTATE 35 SHUT DOWN IN BOTH DIRECTIONS IN COOKE
            COUNTY. DEBRIS ON ROAD. POLES AND SIGNS DOWN. GARAGE
            DOORS BLOWN OUT. INJURIES REPORTED - UNKNOWN NUMBER.
Local storm report, Apr 28, 9:17 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
917 PM CDT FRI APR 28 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND GST     LAMPASAS                31.06N  98.18W
04/28/2006  E60 MPH          LAMPASAS           TX   AMATEUR RADIO

            TSTM WIND GUST TO 60 MPH IN LAMPASAS
Special weather statement, Apr 28, 9:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT FRI APR 28 2006

TXZ092-290245-
COOKE-
922 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER UPDATE...

AT 922 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF GAINESVILLE...MOVING
NORTHEAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE...MARYSVILLE.

ONE-HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.

DUNN
Local storm report, Apr 28, 9:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT FRI APR 28 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TSTM WND GST     7 NNE COOL              32.89N  97.97W
04/28/2006  E60 MPH          PARKER             TX   AMATEUR RADIO

            ESTIMATED 60 MPH WINDS IN NORTHWEST PARKER COUNTY
Special weather statement, Apr 28, 9:32 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
932 PM CDT FRI APR 28 2006

TXZ103-118-290330-
DENTON-TARRANT-
932 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER UPDATE...

AT 932 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE FROM NEAR BOWIE SOUTH TO
MINERAL WELLS...MOVING EAST AT 30 MPH.

THIS LINE OF THUNDERSTORMS WILL BE APPROACHING THE WESTERN PORTIONS
OF THE METROPLEX DURING THE NEXT HOUR.  THESE STORMS HAVE HAD A
HISTORY OF PRODUCING STRONG WINDS AND NICKEL SIZED HAIL.

NICKEL-SIZED HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS.

IF THESE STORMS CONTINUE...A SEVERE WEATHER WARNING WILL BE NEEDED.

DUNN
Local storm report, Apr 28, 9:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
949 PM CDT FRI APR 28 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     5 SSE BRIDGEPORT        33.14N  97.72W
04/28/2006  E60 MPH          WISE               TX   EMERGENCY MNGR

            60 MPH WIND GUST IN COTTONDALE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:02 PM CDTSevere Thunderstorm WarningFWDStephens58 min
Apr 28, 7:08 PM CDTSevere Thunderstorm WarningFWDCooke37 min
Apr 28, 7:44 PM CDTSevere Thunderstorm WarningFWDCooke46 min
Apr 28, 7:58 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens62 min
Apr 28, 7:58 PM CDTSevere Thunderstorm WarningFWDGrayson62 min
Apr 28, 8:13 PM CDTTornado WarningFWDPalo Pinto, Stephens47 min
Apr 28, 8:16 PM CDTSevere Thunderstorm WarningFWDLampasas59 min
Apr 28, 8:51 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker39 min
Apr 28, 9:12 PM CDTTornado WarningFWDLampasas40 min
Apr 28, 9:16 PM CDTSevere Thunderstorm WarningFWDWise44 min
Apr 28, 9:18 PM CDTSevere Thunderstorm WarningFWDBell, Coryell57 min
Apr 28, 9:31 PM CDTTornado WarningFWDParker, Wise44 min
Apr 28, 9:41 PM CDTFlash Flood WarningFWDMontague, Wise3 hr
Apr 28, 9:43 PM CDTTornado WarningFWDCoryell38 min
Apr 28, 10:15 PM CDTFlash Flood WarningFWDCooke3 hr
Apr 28, 10:30 PM CDTFlash Flood WarningFWDCoryell, Lampasas3 hr
Apr 28, 10:42 PM CDTSevere Thunderstorm WarningFWDPalo Pinto63 min
Apr 28, 10:42 PM CDTTornado WarningFWDDenton33 min
Apr 28, 10:55 PM CDTFlash Flood WarningFWDDenton3 hr
Apr 28, 11:09 PM CDTSevere Thunderstorm WarningFWDBell66 min
Apr 28, 11:15 PM CDTSevere Thunderstorm WarningFWDCollin, Grayson45 min
Apr 29, 12:05 AM CDTSevere Thunderstorm WarningFWDBell, Falls, McLennan51 min
Apr 29, 12:39 AM CDTFlash Flood WarningFWDMontague, Wise2 hr
Apr 29, 12:47 AM CDTSevere Thunderstorm WarningFWDHill34 min
Apr 29, 1:13 AM CDTFlash Flood WarningFWDCooke3 hr
Apr 29, 1:41 AM CDTSevere Thunderstorm WarningFWDBell64 min
Apr 29, 2:11 AM CDTSevere Thunderstorm WarningFWDMilam64 min
Apr 29, 2:32 AM CDTSevere Thunderstorm WarningFWDFalls58 min
Apr 29, 3:24 AM CDTSevere Thunderstorm WarningFWDLimestone56 min
Apr 29, 3:45 AM CDTSevere Thunderstorm WarningFWDVan Zandt60 min
Apr 29, 4:10 AM CDTSevere Thunderstorm WarningFWDRobertson46 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.